MAUDE Adverse Event Report: ZIMMER BIOMET SPINE INC. POLYAXIAL SCREW, DIA. 6.5MM X 40MM; VITALITY SPINAL FIXATION SYSTEM

ZIMMER BIOMET SPINE INC. POLYAXIAL SCREW, DIA. 6.5MM X 40MM; VITALITY SPINAL FIXATION SYSTEM
Catalog Number 701M6540
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/08/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed to address a closure top that migrated out of the screw at s1.At the patient's post-operative follow-up appointment, the x-ray revealed the closure top was backing out of the screw.The construct was from l2-s1.Patient was revised with a new screw at the s1 level with all new closure tops on that side of the construct.This is report two of two for this event.
 
Additional Manufacturer Narrative
Current information is insufficient to permit a valid conclusion about the cause of this event.A follow up report will be sent upon completion of the device evaluation.Reference report 3012447612-2022-00173.
 
Additional Manufacturer Narrative
Corrections in h3.Additional information in h6: component, investigation type, findings, and conclusions.Inspection: visual inspection revealed no clear issues with the devices.No x-ray images were provided for review.The complaint remains unrefuted for post-op migration of the closure top.Dhr review the dhrs were reviewed.There are no indications of manufacturing issues which would have contributed to this event and the devices were likely conforming when they left zimvie¿s control.Potential root cause a definitive root cause cannot be determined with the information provided.This event could possibly be attributed to the closure top not being tightened enough during the initial surgery.Device usage this device is used for treatment.If additional information is obtained that adds value to the relevant content of this report, a follow-up report will be sent.
 
Event or Problem Description

Brand Name
POLYAXIAL SCREW, DIA. 6.5MM X 40MM
Common Device Name
VITALITY SPINAL FIXATION SYSTEM
Manufacturer (Section D)
ZIMMER BIOMET SPINE INC.
10225 westmoor dr.
westminster CO 80021
Manufacturer (Section G)
ZIMMER BIOMET SPINE INC.
10225 westmoor dr.
na
westminster CO 80021
Manufacturer Contact
kim martinez
10225 westmoor dr.
na
westminster, CO 80021
3035144809
MDR Report Key14983058
Report Number3012447612-2022-00174
Device Sequence Number20076976
Product Code NKB
UDI-Device Identifier00880304867505
UDI-Public(01)00880304867505(10)T11392
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K171907
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number701M6540
Device Lot NumberT11392
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/21/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/16/2022
Supplement Date Received by Manufacturer10/25/2022
Initial Report FDA Received Date07/11/2022
Supplement Report FDA Received Date11/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/07/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexFemale